Hail, Prowers
- When
- July 3, 3:48 PM MST to 3:53 PM MST
- Where
- Prowers County, 5 mi E of Wiley
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.150, -102.617
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 3, 12:11 PM MST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 111 PM MDT SUN JUL 3 2005 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY: AN UPPER SHORTWAVE MOVING ACROSS THE STATE THIS AM AND AFTN WAS PROVIDING THE TRIGGER FOR CONVECTION ROUGHLY IN A LINE FROM THE NE CORNER OF THE STATE BACK TO THE SW ACROSS THE PALMER DVD AND TOWARDS THE EASTERN SAN JUANS. LLVL MOISTURE WAS PERSISTING OVER THE LOWER ARKANSAS RIVER VALLEY...WITH DEWPOINTS IN THE LOWER TO MID 60S FOR KLAA. A SFC BOUNDARY DROPPING DOWN ACROSS THE E PLAINS THIS AFTN WAS HELPING TO CREATE GUSTY WINDS AND HEALTHY 35-45 KTS OF BULK SHEAR. SVR POTENTIAL WAS INCREASING FOR THE FAR EAST...WITH LAPS CAPES BETWEEN 4500 AND 5000 J/KG FOR PROWERS AND KIOWA COUNTIES. GREATEST THREAT AT THIS TIME LOOKS TO BE STRONG GUSTY WINDS AND POSSIBLY LARGE HAIL. TONIGHT: CONVECTION IS EXPECTED TO PERSIST ACROSS THE E PLAINS THIS EVENING UNTIL LATE...WITH THE AREA FOR POTENTIALLY SEVERE WEATHER RIGHT ALONG THE KS BORDER. THUNDERSTORM ACTIVITY SHOULD CONTINUE THERE THE LATEST AS WELL...AND ADJUSTED POPS GRIDS TO REFLECT THIS. ELSEWHERE...ISOLATED CONVECTION SHOULD DIE DOWN QUICKLY SOON AFTER SUNSET. MCS ACTIVITY RIGHT ACROSS THE BORDER IN KS WILL MOST LIKELY PUSH LLVL MOISTURE BACK INTO THE LOWER ARKANSAS RIVER VALLEY. THIS MOISTURE...ALONG WITH SFC WINDS AND POSSIBLE CLOUD COVER...WILL HELP KEEP THE OVERNIGHT LOWS MILD FOR THE PLAINS. FOR THE MTS AND HIGH VALLEYS...SKIES WILL BECOME MOSTLY CLEAR ALLOWING FOR EFFICIENT COOLING. TOMORROW: MODELS INDICATE E-SE SFC FLOW THROUGH THE MORNING AND AFTERNOON FOR THE PLAINS...WITH A HEALTHY SUPPLY OF LOW LEVEL MOISTURE. THIS SHOULD KEEP MAX TEMPS FROM WARMING TOO QUICKLY...BUT BY THE LATE AFTN ENOUGH HEATING WILL HAVE TAKEN PLACE TO TRIGGER CONVECTION ONCE AGAIN. IN ADDITION...BOTH NAM AND GFS PICK UP ON ANOTHER SHORTWAVE ALOFT THAT WILL REINFORCE CHANCES FOR AFTN CONVECTION. FORECAST CAPES OF 1500-2000 J /KG AND 40-45 KTS BULK SHEAR REFLECT THE AVAILABLE LLVL MOISTURE FROM THE MCS OF THE PREVIOUS NIGHT...AND POINTS TO ANOTHER POTENTIALLY ACTIVE DAY FOR SVR WEATHER. ADJUSTED MAX T GRIDS DOWNWARD CLOSER TO LATEST NUMERICAL GUIDANCE...AND TRIED TO ADJUST CLOUD AND POP GRIDS TO INDICATE A 20-21Z START TO THE ACTIVITY. MOORE// .LONG TERM... (TUESDAY THROUGH SUNDAY) ...ACTIVE WEATHER PATTERN FOR MUCH OF THE ERN 1/2 OF CO WITH MESOSCALE CONVECTIVE SYSTEMS JUST ABOUT EVERYDAY... TUE AND TUE NGT...PATTERN TO REMAIN NEARLY THE SAME. BROAD MID/UPPER LEVEL HIGH OVER EXTREME SW US AND OLD MEXICO WITH RIDGE AXIS AROUND THE 4 CORNERS AREA AND JUST W OF OUR CWA AND WLY FLOW ALOFT. THIS IS DEFINITELY IN THE SUSCEPTIBLE REGION FOR MCS ACTIVITY...IF OTHER PARAMETERS ARE IN PLACE. MESOSCALE MODELS CONTINUE TO SUPPORT MEDIUM GRADE LOW LEVEL MOISTURE IN ERN CO WITH SFC/LOWER TROP DEW POINTS IN THE 50S TO LOWER/MID 60S. SERN CO WILL ONCE AGAIN HAVE SBCAPE VALUES OF 1K-3K J/KG AND LIFTED INDICES OF -4C TO -6C. -10C TO -30C SIG HAIL GROWTH ZONE HAS CAPE VALUES OF APPROXIMATELY 1K-1.5K J/KG ACROSS SERN CO TO SUPPORT AROUND 1 INCH DIAMETER HAIL IN SOME OF THE STRONGER TSTM UPDRAFT REGIONS. WET BULB ZERO FORECAST TO BE ROUGH 8K-10K FT AGL. LOOKS LIKE THERE WILL BE ENOUGH OF A TRIGGER TO START THE ISOLD- SCT SHRA/TSRA OVER THE MOUNTAINS PER H3-H2 POT VORTICITY ANALYSIS IMPLYING UPWARD VERTICAL MOTION REGIONS. MAIN THREAT FOR ANY STRONG/SEVERE THUNDERSTORM WILL LIKELY BE LARGE HAIL AND DAMAGING WINDS ACROSS SERN CO. ALSO...HEAVY RAIN WILL BE LIKELY WITH GEORGES K-INDICES OF 40-45C...H7-H5 SPECIFIC HUMIDITY VALUES OF 5.0-6.0 G/KG...AND PRECIPITABLE WATER INDICES OF 1.0-1.2 INCHES. THE ISOLD-SCT THUNDERSTORMS SHOULD EVOLVE INTO A NOCTURNAL MCS JUST TO THE E AND S OF CO OVERNIGHT. MEANWHILE...AROUND THE CONTDVD AND ESPECIALLY IN SWRN CO...THE POTENTIAL FOR WETTING PRECIPITATION IS PRETTY LOW AND THE FIRE DANGER THREAT INCREASING. THERE MAY BE A COUPLE OF DRY THUNDERSTORMS IN THE AFTN/EVE ALONG WITH HAINES VALUES OF 5/6..AND MINIMUM DAYTIME RH VALUES OF < 20%. THE SURFACE WIND SHOULD MAINLY BE TERRAIN AND THERMALLY INFLUENCED WITH LOCALLY GUSTY WINDS NEAR HIGH BASED STORMS. WED THROUGH SUN...IT APPEARS THE PATTERN DOES NOT CHANGE MUCH WITH THE MID/UPPER LEVEL HIGH REMAINING FAR TO OUR SOUTH AND THE RIDGE IN THE VICINITY OF THE FOUR CORNERS AREA. IF THIS HOLDS TRUE...THEN THE ERN 1/2 OF CO WILL CONTINUE TO BE ON THE EAST SIDE OF THE RIDGE AND DEALING WITH MAINLY AFTN/EVE ISOLD-SCT THUNDERSTORMS OVER THE ERN MOUNTAINS/PLAINS THEN EVOLVING INTO A NOCTURNAL MCS IN THE CNTRL US. WILL STICK WITH PERSISTENCE WHICH IS A CHANCE OF WETTING PRECIPITATION SERN CO MOUNTAINS AND PLAINS...AND RELATIVELY WARM/HOT AND DRY WEATHER FOR THE CONTDVD...ESPECIALLY SWRN CO. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 27/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUL 3 2005 COZ058>089-093>099-041300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS MAY DEVELOP OVER THE SOUTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE ACROSS KIOWA...BENT...PROWERS...AND BACA COUNTIES...WHERE MORE MOISTURE WILL BE AVAILABLE AND THE ATMOSPHERE WILL BE MORE UNSTABLE. THE MAIN THREATS WILL BE HAIL AROUND ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. A COOL FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT... ESPECIALLY FROM 2 PM INTO THE EVENING. ELSEWHERE...ISOLATED...MAINLY DRY...THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS DURING THE EARLY AFTERNOON...AND LAST INTO THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR THE FOURTH OF JULY AND TUESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE EASTERN PLAINS. A FEW SEVERE STORMS ARE POSSIBLE BOTH DAYS...WITH THE GREATEST THREAT CLOSER TO THE KANSAS BORDER. THE MAIN THREATS FROM THE STORMS WILL BE HAIL LARGER THAN 3/4 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 58 MPH. IN THE MOUNTAINS...A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE PRODUCING WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. FOR WEDNESDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. ON THE PLAINS...THERE IS THE POSSIBILITY THAT A FEW OF THE STORMS MAY BECOME STRONG OR SEVERE. THE STORMS MAY ALSO MOVE SLOWLY WITH AN INCREASED THREAT FOR HEAVY RAINS. IN THE MOUNTAINS...THERE WILL BE LESS MOISTURE SO THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 2 PM. TLM/PGW
The Pueblo radar (KPUX), 141 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds snapped 9 power poles in the vicinity of Bristol in Prowers county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467838, 5467840, 5467841, 5467839.